Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Generalizations of a theorem of Mutylin


Author: Seth Warner
Journal: Proc. Amer. Math. Soc. 78 (1980), 327-330
MSC: Primary 12J99
MathSciNet review: 553369
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize Mutylin's theorem that the only complete, locally bounded, additively generated topological fields are R and C by showing: (1) the only complete, locally bounded, additively generated topological division rings with left bounded commutator subgroup are R, C, and H; (2) a commutative, Hausdorff topological ring A with identity is a Banach algebra over R, equipped with the absolute value $ \vert..{\vert^p}$ for some $ p \in (0,1]$, if (and only if) A is complete, locally bounded, additively generated, and possesses an invertible topological nilpotent.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12J99

Retrieve articles in all journals with MSC: 12J99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1980-0553369-9
PII: S 0002-9939(1980)0553369-9
Article copyright: © Copyright 1980 American Mathematical Society